User Profile
Looking for anyone who may have a similar situation as me...For the past three years I've suffered from chronic yeast infections. Some spurts of time I was getting them every 2-4 weeks, while others were much further apart. About 2 years ago, I developed an external rash in my bum area too. It's pretty non-descript, just looks like irritated, dry skin but it itches very badly-especially after bathroom visits. I was given multiple rounds of diflucan, antibiotics for BV and a fungal cream for my rash. While all medicines made the symptoms go away temporarily, the problem has yet to be solved. I still don't know if the rash is linked to my yeast infections (thought I suspect it is), or what is causing either to occur so frequently.
I'm a birth control pill user and experienced worse yeast infections until I switched to one with a lower dose of estrogen. I finally saw a doctor who thought it was linked to my gut being imbalanced and that I had a potential yeast overgrowth in my system. For the past month I've eaten a very restricted diet and taken probiotics, things to balance my gut, and vaginal suppositories. I felt significantly better but am still having some symptoms-including if I now eat certain foods. Should my gut and vaginal health be that sensitively linked after eating one "bad" thing?
I'm at a loss of what to do. Is it my diet, is it the pill, is it sex? Everything? I've experimented both with and without condoms and haven't been able to conclude anything. No doctor has yet been able to fully fix me or give me a cause of the problem. I'm considering going off the pill, but all the other birth control methods seem to aggravate yeast infections as well.
Anyone out there with the same problem? HELP!
Did you find this post helpful?
|

User Profile
replied June 28th, 2014
Hi,
Welcome to ehealthforum,
If your medication use and diet changes have not helped you in controlling recurrence of infection, then you should consider discussing with your treating doctor/gynecologist about getting your partner also treated simultaneously to prevent chances of recurrence. Consider discussing with your treating doctor/gynecologist about getting started on probiotics after finishing with your medication course to help treat any opportunistic infections. Avoid vaginal douching, use of harsh soap or perfumes in the area. Use loose cotton undergarments and avoid use of tight fitting clothes. Avoid sweat accumulation in the area and keep the area clean and dry. Rinse undergarments well and use antiseptic solution for the last rinse. Avoid having intercourse while being on treatment. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately.
Take care.



|
Did you find this post helpful?
Must Read
Yeast infection and candida albicans basics - we review causes and risk factors. Start learning how to fight yeast infections by clicking here....
Yeast infections affect warm, moist parts of the body. Learn the signs and symptoms of yeast infections as they appear on the skin, oral and genital areas....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Yeast Infection , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.